Alert archive / Massachusetts / High Wind Watches in 2008
High Wind Watch 8, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this high wind watch at Dec 23, 2008, 4:02 PM EST for 6 counties in Massachusetts; Newport County, Washington County, Rhode Island. It took effect at Dec 24, 2008, 8:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 23, 2008, 4:02 PM EST (21:02 UTC)
- In effect from
- Dec 24, 2008, 8:00 PM EST
- Expired
- Dec 24, 2008, 4:32 PM EST
- In force
- Issued by
- NWS Boston/Norton, MA
Counties Barnstable County, MA, Bristol County, MA, Dukes County, MA, Nantucket County, MA, Norfolk County, MA, Plymouth County, MA, Newport County, RI, Washington County, RI
The radar
The Boston radar (KBOX), 41 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 9.0 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1442 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KBOX 232102 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 402 PM EST TUE DEC 23 2008 ...STRONG SOUTHWEST WINDS ARE FORECAST FOR THE SOUTH COASTS OF MASSACHUSETTS AND RHODE ISLAND WEDNESDAY NIGHT INTO THURSDAY MORNING... .A COLD FRONT WILL PUSH ACROSS THE REGION LATE WEDNESDAY NIGHT AND THURSDAY MORNING. MAZ018>024-RIZ006>008-240515- /O.NEW.KBOX.HW.A.0008.081224T2300Z-081225T1400Z/ WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- INCLUDING THE CITIES OF...BROCKTON...PLYMOUTH...FALL RIVER... NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN... VINEYARD HAVEN...NANTUCKET...NARRAGANSETT...WESTERLY...NEWPORT... BLOCK ISLAND 402 PM EST TUE DEC 23 2008 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING. THIS WATCH COVERS THE SOUTH COASTS OF MASSACHUSETTS AND RHODE ISLAND INCLUDING BLOCK ISLAND...MARTHAS VINEYARD...NANTUCKET AND ALL OF PLYMOUTH COUNTY. SOUTHWEST WINDS WILL INCREASE AHEAD OF AN APPROACHING COLD FRONT EARLY WEDNESDAY NIGHT. SUSTAINED WINDS WILL REACH TO 30 TO 35 MPH WITH GUSTS UP TO 50 MPH DURING WEDNESDAY NIGHT AND INTO THURSDAY MORNING. THE COLD FRONT WILL PUSH OFF THE COAST THURSDAY MORNING...WITH WINDS SHIFTING TO WEST AND DIMINISHING BY MID MORNING. A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING WINDS TO DEVELOP IN THE MENTIONED AREAS. THESE STRONG WINDS ARE CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS CAUSING PROPERTY DAMAGE. IF A HIGH WIND WARNING IS ISSUED...STAY INSIDE AND AWAY FROM WINDOWS. $$
4 follow-up statements
000 WWUS71 KBOX 240410 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1110 PM EST TUE DEC 23 2008 ...STRONG SOUTHWEST WINDS ARE FORECAST FOR THE SOUTH COASTS OF MASSACHUSETTS AND RHODE ISLAND WEDNESDAY NIGHT INTO THURSDAY MORNING... .A COLD FRONT WILL PUSH ACROSS THE REGION LATE WEDNESDAY NIGHT AND THURSDAY MORNING. MAZ018>024-RIZ006>008-241215- /O.CON.KBOX.HW.A.0008.081224T2300Z-081225T1400Z/ WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- INCLUDING THE CITIES OF...BROCKTON...PLYMOUTH...FALL RIVER... NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN... VINEYARD HAVEN...NANTUCKET...NARRAGANSETT...WESTERLY...NEWPORT... BLOCK ISLAND 1110 PM EST TUE DEC 23 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING. THIS WATCH COVERS THE SOUTH COASTS OF MASSACHUSETTS AND RHODE ISLAND INCLUDING BLOCK ISLAND...MARTHAS VINEYARD...NANTUCKET AND ALL OF PLYMOUTH COUNTY. SOUTHWEST WINDS WILL INCREASE AHEAD OF AN APPROACHING COLD FRONT EARLY WEDNESDAY NIGHT. SUSTAINED WINDS WILL REACH TO 30 TO 35 MPH WITH GUSTS UP TO 50 MPH DURING WEDNESDAY NIGHT AND INTO THURSDAY MORNING. THE COLD FRONT WILL PUSH OFF THE COAST THURSDAY MORNING...WITH WINDS SHIFTING TO WEST AND DIMINISHING BY MID MORNING. A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING WINDS TO DEVELOP IN THE MENTIONED AREAS. THESE STRONG WINDS ARE CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS CAUSING PROPERTY DAMAGE. IF A HIGH WIND WARNING IS ISSUED...STAY INSIDE AND AWAY FROM WINDOWS. $$
000 WWUS71 KBOX 241025 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 525 AM EST WED DEC 24 2008 ...STRONG SOUTHWEST WINDS ARE FORECAST FOR RHODE ISLAND AND SOUTHEAST MASSACHUSETTS LATE TONIGHT. MAZ013-015>017-RIZ001>005-241830- /O.NEW.KBOX.WI.Y.0035.081225T0100Z-081225T1000Z/ WESTERN NORFOLK MA-SUFFOLK MA-EASTERN NORFOLK MA- NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI- BRISTOL RI- INCLUDING THE CITIES OF...FOXBORO...NORWOOD...BOSTON...QUINCY... TAUNTON...FOSTER...SMITHFIELD...PROVIDENCE...WEST GREENWICH... WARWICK...BRISTOL 525 AM EST WED DEC 24 2008 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EST THURSDAY. THIS ADVISORY IS FOR THE PROVIDENCE TO BOSTON CORRIDOR ALONG INTERSTATE 95 AND ALSO INCLUDES NORTHWEST RHODE ISLAND. STRONG SOUTHWEST WINDS ARE POSSIBLE LATE TONIGHT AHEAD OF A COLD FRONT. SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 50 MPH POSSIBLE. THE PERIOD OF STRONGEST WINDS WILL OCCUR FOR A FEW HOURS BETWEEN 10 PM AND 4 AM. THE COLD FRONT WILL PUSH OFF THE COAST LATE TONIGHT...WITH WINDS SHIFTING TO WEST AND GRADUALLY DIMINISHING BUT REMAINING WINDY. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ MAZ018>024-RIZ006>008-241830- /O.EXT.KBOX.HW.A.0008.081225T0100Z-081225T1000Z/ WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- INCLUDING THE CITIES OF...BROCKTON...PLYMOUTH...FALL RIVER... NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN... VINEYARD HAVEN...NANTUCKET...NARRAGANSETT...WESTERLY...NEWPORT... BLOCK ISLAND 525 AM EST WED DEC 24 2008 ...HIGH WIND WATCH NOW IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT... THE HIGH WIND WATCH IS NOW IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT. THIS WATCH COVERS THE SOUTH COASTS OF MASSACHUSETTS AND RHODE ISLAND INCLUDING BLOCK ISLAND...MARTHAS VINEYARD...NANTUCKET AND ALL OF PLYMOUTH COUNTY. A PERIOD OF DAMAGING SOUTHWEST WINDS ARE POSSIBLE LATE TONIGHT AHEAD OF A COLD FRONT. SOUTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS TO 55 MPH POSSIBLE. THE PERIOD OF STRONGEST WINDS WILL OCCUR FOR A FEW HOURS BETWEEN 10 PM AND 4 AM. THE COLD FRONT WILL PUSH OFF THE COAST LATE TONIGHT...WITH WINDS SHIFTING TO WEST AND GRADUALLY DIMINISHING BUT REMAINING WINDY. A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING WINDS TO DEVELOP IN THE MENTIONED AREAS. THESE STRONG WINDS ARE CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS CAUSING PROPERTY DAMAGE. IF A HIGH WIND WARNING IS ISSUED...STAY INSIDE AND AWAY FROM WINDOWS. $$
000 WWUS71 KBOX 241758 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1258 PM EST WED DEC 24 2008 ...STRONG SOUTHWEST WINDS ARE FORECAST FOR RHODE ISLAND AND SOUTHEAST MASSACHUSETTS LATE TONIGHT. MAZ013-015>017-RIZ001>005-250200- /O.CON.KBOX.WI.Y.0035.081225T0100Z-081225T1000Z/ WESTERN NORFOLK MA-SUFFOLK MA-EASTERN NORFOLK MA- NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI- BRISTOL RI- INCLUDING THE CITIES OF...FOXBORO...NORWOOD...BOSTON...QUINCY... TAUNTON...FOSTER...SMITHFIELD...PROVIDENCE...WEST GREENWICH... WARWICK...BRISTOL 1258 PM EST WED DEC 24 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EST THURSDAY. THIS ADVISORY IS FOR THE PROVIDENCE TO BOSTON CORRIDOR ALONG INTERSTATE 95 AND ALSO INCLUDES NORTHWEST RHODE ISLAND. STRONG SOUTHWEST WINDS ARE POSSIBLE LATE TONIGHT AHEAD OF A COLD FRONT. SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 50 MPH POSSIBLE. THE PERIOD OF STRONGEST WINDS WILL OCCUR FOR A FEW HOURS BETWEEN 10 PM AND 4 AM. THE COLD FRONT WILL PUSH OFF THE COAST LATE TONIGHT...WITH WINDS SHIFTING TO WEST AND GRADUALLY DIMINISHING BUT REMAINING WINDY. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ MAZ018>024-RIZ006>008-250200- /O.CON.KBOX.HW.A.0008.081225T0100Z-081225T1000Z/ WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- INCLUDING THE CITIES OF...BROCKTON...PLYMOUTH...FALL RIVER... NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN... VINEYARD HAVEN...NANTUCKET...NARRAGANSETT...WESTERLY...NEWPORT... BLOCK ISLAND 1258 PM EST WED DEC 24 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 8 PM EST THIS EVENING THROUGH LATE TONIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM 8 PM EST THIS EVENING THROUGH LATE TONIGHT. THIS WATCH COVERS THE SOUTH COASTS OF MASSACHUSETTS AND RHODE ISLAND INCLUDING BLOCK ISLAND...MARTHAS VINEYARD...NANTUCKET AND ALL OF PLYMOUTH COUNTY. A PERIOD OF DAMAGING SOUTHWEST WINDS ARE POSSIBLE LATE TONIGHT AHEAD OF A COLD FRONT. SOUTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS TO 55 MPH POSSIBLE. THE PERIOD OF STRONGEST WINDS WILL OCCUR FOR A FEW HOURS BETWEEN 10 PM AND 4 AM. THE COLD FRONT WILL PUSH OFF THE COAST LATE TONIGHT...WITH WINDS SHIFTING TO WEST AND GRADUALLY DIMINISHING BUT REMAINING WINDY. A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR STRONG DAMAGING WINDS TO DEVELOP IN THE MENTIONED AREAS. THESE STRONG WINDS ARE CAPABLE OF DOWNING TREES AND POWER LINES AS WELL AS CAUSING PROPERTY DAMAGE. IF A HIGH WIND WARNING IS ISSUED...STAY INSIDE AND AWAY FROM WINDOWS. $$
000 WWUS71 KBOX 242132 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 432 PM EST WED DEC 24 2008 ...STRONG SOUTHWEST WINDS ARE FORECAST FOR RHODE ISLAND AND SOUTHEAST MASSACHUSETTS LATE TONIGHT AND CHRISTMAS MORNING. MAZ018>024-RIZ006>008-250545- /O.UPG.KBOX.HW.A.0008.081225T0100Z-081225T1000Z/ /O.EXB.KBOX.WI.Y.0035.081225T0100Z-081225T1500Z/ WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- INCLUDING THE CITIES OF...BROCKTON...PLYMOUTH...FALL RIVER... NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN... VINEYARD HAVEN...NANTUCKET...NARRAGANSETT...WESTERLY...NEWPORT... BLOCK ISLAND 432 PM EST WED DEC 24 2008 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. THIS ADVISORY COVERS THE SOUTH COASTS OF MASSACHUSETTS AND RHODE ISLAND INCLUDING BLOCK ISLAND...MARTHAS VINEYARD...NANTUCKET AND ALL OF PLYMOUTH COUNTY. A PERIOD OF STRONG SOUTHWEST WINDS ARE POSSIBLE TONIGHT AHEAD OF A COLD FRONT...AND THEN AGAIN FOR THE FIRST FEW HOURS AFTER THE FRONT PASSES. SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 50 MPH POSSIBLE. THE PERIOD OF STRONGEST WINDS WILL OCCUR BETWEEN 10 PM AND 10 AM. WINDS WILL DIMINISH DURING CHRISTMAS MORNING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ MAZ002>004-007>009-012-026-NHZ011-015-250545- /O.EXB.KBOX.WI.Y.0035.081225T1000Z-081225T1500Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- SOUTHERN WORCESTER MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... BARRE...FITCHBURG...GLOUCESTER...CHESTERFIELD...BLANDFORD... MILFORD...WORCESTER...AYER...JAFFREY...KEENE...PETERBOROUGH... WEARE 432 PM EST WED DEC 24 2008 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 10 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 10 AM EST THURSDAY. THIS ADVISORY IS FOR THE EAST SLOPES OF THE BERKSHIRES AND CENTRAL HILLS OF MASSACHUSETTS...AND FOR CHESHIRE AND WESTERN HILLSBOROUGH COUNTY IN NEW HAMPSHIRE. THE HIGHER ELEVATIONS OF THIS AREA ARE MOST LIKELY TO BE AFFECTED. A COLD FRONT WILL MOVE THROUGH THE REGION EARLY CHRISTMAS MORNING. WEST TO NORTHWEST WINDS BEHIND THE FRONT WILL BE CAPABLE OF GUSTING TO 50 MPH FOR A FEW HOURS DURING THE MORNING. WINDS WILL SLOWLY DIMINISH MID TO LATE MORNING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ MAZ013-015>017-RIZ001>005-250545- /O.EXT.KBOX.WI.Y.0035.081225T0100Z-081225T1500Z/ WESTERN NORFOLK MA-SUFFOLK MA-EASTERN NORFOLK MA- NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI- BRISTOL RI- INCLUDING THE CITIES OF...FOXBORO...NORWOOD...BOSTON...QUINCY... TAUNTON...FOSTER...SMITHFIELD...PROVIDENCE...WEST GREENWICH... WARWICK...BRISTOL 432 PM EST WED DEC 24 2008 ...WIND ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EST THURSDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EST THURSDAY. THIS ADVISORY IS FOR THE PROVIDENCE TO BOSTON CORRIDOR ALONG INTERSTATE 95 AND ALSO INCLUDES NORTHWEST RHODE ISLAND. STRONG SOUTHWEST WINDS ARE POSSIBLE LATE TONIGHT AHEAD OF A COLD FRONT. SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 50 MPH POSSIBLE. THE PERIOD OF STRONGEST WINDS WILL OCCUR FOR A FEW HOURS BETWEEN 10 PM AND 4 AM. THE COLD FRONT WILL MOVE THROUGH AROUND 4 AM. WINDS WILL THEN SHIFT TO WEST. STRONG WINDS ALOFT WILL STILL BE AVAILABLE TO PRODUCE WIND GUSTS TO 50 KNOTS FOR A FEW HOURS CHRISTMAS MORNING. WINDS WILL SLOWLY DIMINISH MID TO LATE MORNING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES. DRIVING CAN ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ WTB
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this high wind watch went out at Dec 23, 3:53 PM EST, 9 minutes earlier.
Area forecast discussion, Dec 23, 3:53 PM EST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
353 PM EST TUE DEC 23 2008
.SYNOPSIS...
HIGH PRESSURE OVER NEW ENGLAND WILL MOVE OFFSHORE TONIGHT. MUCH
MILDER AIR WILL MOVE IN WED AND WED EVENING AHEAD OF A COLD FRONT
WHICH WILL CROSS NEW ENGLAND LATE WED NIGHT AS LOW PRESSURE TRACKS
TO THE NORTH. COLDER AND DRIER CONDITIONS MOVE IN ON CHRISTMAS
DAY...WITH MILDER AIR RETURNING BY SATURDAY. ANOTHER COLD FRONT
MOVES THROUGH ON SUNDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HIGH PRESSURE CENTERED NEAR NORFOLK VA WITH THE RIDGELINE EXTENDING
UP AND DOWN THE EAST COAST. THIS WILL SLOWLY SHIFT OVER THE COASTAL
WATERS BY EVENING. SOME CIRRUS IS WORKING IN FROM THE WEST BUT THE
THICKER CLOUDS ARE IN WESTERN NEW YORK. SO THE AFTERNOON WILL REMAIN
MAINLY CLEAR. TEMPS AT 900 MB AROUND -15C WOULD SUPPORT MAX TEMPS IN
THE 20S...A LITTLE WARMER ON THE SOUTH COAST...SO CURRENT MAX TEMP
FORECAST LOOKS OK.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
CLOUDS INCREASE AND LOWER TONIGHT AS WAA CONTINUES. THE CHALLENGE
THIS PERIOD IS TIMING THE ONSET OF PRECIP. LOW LEVEL DRY LAYER WILL
INITIALLY DELAY PRECIP BUT EVENTUALLY LOW LEVELS MOISTEN UP LATE
TONIGHT...ESPECIALLY CT VALLEY AND BERKS. HAVE INDICATED LIKELY
POPS LATE TONIGHT IN THIS REGION WITH POPS DECREASING TO THE EAST.
BULK OF PRECIP FOR BOS-PVD EAST TO CAPE COD SHOULD HOLD OFF TIL WED.
DECENT INSTABILITY BURST WED AT NOSE OF STRENGTHENING LOW LEVEL JET
WITH HIGH PWATS WILL RESULT IN CATEGORICAL POPS WED.
SOUNDINGS SUGGEST PRECIP WILL START AS A BRIEF PERIOD OF SNOW
INTERIOR LOCATIONS BUT QUICKLY CHANGING TO RAIN...WITH ALL RAIN FOR
THE COASTAL PLAIN. HOWEVER...SOUNDINGS MAY BE SCOURING OUT LOW
LEVEL COLD AIR TOO FAST IN THE INTERIOR SO A PERIOD OF FZRA POSSIBLE
IN THE TRANSITION FROM SNOW TO RAIN.
SNOW ACCUM WILL BE LIGHT...LOOKING AT 1-2 NW MA AND SW NH WITH LESS
THAN AN INCH ELSEWHERE IN THE INTERIOR BEFORE CHANGEOVER. WILL HAVE
TO WATCH POTENTIAL FOR FZRA AS WINTER WEATHER ADVISORIES MAY BE
NEEDED LATE TONIGHT AND EARLY WED IN THE INTERIOR.
TEMPS WILL WARM WED INTO UPPER 30S NW ZONES TO POSSIBLY NEAR 50 SE
COASTAL NEW ENG BY LATE IN THE DAY. SW LLJ DEVELOPS WED SO IT WILL
BECOME BREEZY...ESPECIALLY COASTAL PLAIN BUT SOUNDINGS INDICATE
ENOUGH OF A LOW LEVEL INVERSION TO PREVENT STRONGER WINDS ALOFT FROM
MIXING DOWN...AT LEAST THROUGH WED.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
THURSDAY...AN UPPER TROUGH MOVES ACROSS SOUTHERN NEW ENGLAND WHILE
HIGH PRESSURE BUILDS IN AT THE SURFACE. AHEAD OF THE HIGH PRESSURE...
STEEP LOW LEVEL LAPSE RATES WILL ALLOW HIGHER LOW LEVEL WINDS TO MIX
DOWN TO THE SURFACE DURING THE MORNING HOURS AND POSSIBLY INTO THE
EARLY AFTERNOON. HIGHS WILL BE COOLER THAN WEDNESDAY BUT STILL
SLIGHTLY ABOVE NORMAL. THE CAVEAT TO THIS IS THAT TEMPERATURES WILL
BE THE WARMEST IN THE EARLY MORNING HOURS AND COOLING THROUGH THE
DAY. LOWS WILL BE SLIGHTLY BELOW NORMAL...RANGING FROM THE MID
TEENS TO THE MID 20S.
FRIDAY...AN UPPER LEVEL RIDGE MOVES IN AS THE HIGH PRESSURE REGION
MOVES INTO NOVA SCOTIA. HIGHS WILL BE IN THE 30S AND LOWS WILL BE
IN THE 20S. CLOUDY SKIES AND A LOW END CHANCE OF PRECIPITATION MOVE
IN OVERNIGHT. ANY PRECIPITATION LOOKS TO FALL AS A WINTRY MIX
FRIDAY NIGHT.
SATURDAY...TEMPERATURES GRADUALLY INCREASE THROUGH SUNDAY...ALLOWING
WARM ADVECTION PRECIP TO CHANGE OVER TO RAIN. HIGHS WILL COME LATE
IN THE DAY AND BE SLIGHTLY ABOVE NORMAL. LOWS WILL COME EARLY IN
THE EVENING AND BE WELL ABOVE NORMAL.
SUNDAY...A COLD FRONT WILL MOVE THROUGH SOUTHERN NEW ENGLAND LATE IN
THE AFTERNOON. PRECIPITATION WILL COME TO AN END LATE IN THE
AFTERNOON POSSIBLY AS A RAIN/SNOW MIX. WE ALSO COULD SEE SOME
STRONG WINDS WITH THE FRONTAL PASSAGE. AFTER THE PRECIP COMES TO AN
END...WE WILL SEE CLEARING SKIES OVERNIGHT.
MONDAY WILL BE A QUIET DAY...HIGHS AND LOWS RIGHT AROUND OR SLIGHTLY
ABOVE NORMAL.
TUESDAY...THE MODELS EITHER HAVE AN UPPER TROUGH APPROACHING SNE OR
MOVING ACROSS SNE. THE ECMWF HAS HIGH PRESSURE BUILDING IN WHILE
THE GFS HAS LOW PRESSURE MOVING ACROSS THE U.S./CANADA BORDER
BRINGING A COLD FRONT ACROSS SOUTHERN NEW ENGLAND. THIS DIFFERENCE
WILL AFFECT WHAT OUR WEATHER WILL BE LIKE. QUIETER WEATHER IF THE
ECMWF VERIFIES. POSSIBLY SOME PRECIPITATION IF THE GFS VERIFIES.
WILL NAIL DOWN THESE DETAILS AS WE GET CLOSER.
&&
.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
THIS AFTERNOON...VFR. WINDS CONTINUE TO DIMINISH AND BACK TO S-SW.
INCREASING MID-HIGH CLOUDS.
TONIGHT...CIGS LOWERING...POSSIBLY TO MVFR IN MIXED RA/SN/PL CT
VALLEY LATE. EXPECT VFR TO CONTINUE S AND E OF KBOS-KPVD LINE.
WEDNESDAY...CONDITIONS DETERIORATING TO MVFR-IFR IN CIGS/VSBYS. MAY
SEE BRIEF PERIOD OF MIXED RA/FZRA/PL/SN AT ONSET OF PRECIP BEFORE
CHANGING OVER TO RA ALL AREAS. MAY LINGER A BIT LONGER OVER S
NH...BUT SHOULD BE OVER TO RA BY MIDDAY.
SW LOW LEVEL JET INCREASES TO 50-60 KT AT 2KFT BY MIDDAY. HAVE
MENTIONED LLWS IN TAFS. MAY SEE SOME GUSTS IN THE AFTERNOON BUT LOW
LEVEL INVERSION IN PLACE UNTIL EVENING AS MILDER AIR WORKS IN.
OUTLOOK...THURSDAY THROUGH SUNDAY...
THURSDAY AND FRIDAY...VFR. SFC WINDS GUSTY THURSDAY MORNING.
FRIDAY NIGHT THROUGH SUNDAY...MVFR/IFR CONDITIONS DEVELOPING IN A
WINTRY MIX INITIALLY FRIDAY NIGHT CHANGING OVER TO RAIN SATURDAY.
SUNDAY NIGHT...CONDITIONS IMPROVE TO VFR.
&&
.MARINE...
DIMINISHING WIND THIS AFTERNOON WITH GALES DOWNSHIFTING TO SMALL
CRAFTS...OCCURRING LATEST ON THE OUTER WATERS. MOST OBSERVED WINDS
ARE GUSTING IN THE 20S AS OF LATE MORNING.
TONIGHT...SW WINDS MAY GUST TO 25 KT LATE TONIGHT AS LOW LEVEL
JET DEVELOPS.
WED...SUSTAINED SW WINDS INCREASE TO 25-30 KT AS LLJ STRENGTHENS TO
50-60 KT BUT INVERSION WILL PROBABLY PREVENT MUCH GUSTINESS AND
LIMIT POTENTIAL FOR GALES. TAKING 50 PERCENT OF LLJ YIELDS WINDS UP
TO 30 KT.
OUTLOOK...THURSDAY THROUGH SUNDAY...
THURSDAY...WESTERLY GALES DROP OFF TO SMALL CRAFT LEVELS IN THE
AFTERNOON AND THEN BELOW SMALL CRAFT IN THE EVENING. WINDS
GRADUALLY SHIFT TO THE NORTH OVERNIGHT. SEAS WILL DECREASE
GRADUALLY THROUGH THE DAY REMAINING ABOVE 5 FT ON THE OUTER WATERS.
FRIDAY...NORTHERLY WINDS SHIFT TO THE EAST IN THE AFTERNOON. SEAS
DECREASE...FALLING BELOW 5 FT.
SATURDAY...WINDS SHIFT AROUND TO THE SOUTH...INCREASING TO SMALL
CRAFT LEVELS IN THE LATE MORNING. SEAS INCREASE AS HIGH PRESSURE
EXITS THE WATERS.
SUNDAY...WINDS SHIFT TO THE WEST AND THEN NORTHWEST WITH THE PASSAGE
OF A COLD FRONT. SMALL CRAFT WINDS WILL CONTINUE THEN DROP BELOW BY
LATE AFTERNOON. SEAS GRADUALLY DECREASE WITH 5 FT SEAS REMAINING ON
THE OUTER WATERS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...WINTER WEATHER ADVISORY FROM 5 AM TO 11 AM EST WEDNESDAY FOR
MAZ002-003-008.
HIGH WIND WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY
MORNING FOR MAZ018>024.
NH...WINTER WEATHER ADVISORY FROM 5 AM TO 11 AM EST WEDNESDAY FOR
NHZ011.
RI...HIGH WIND WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY
MORNING FOR RIZ006>008.
MARINE...GALE WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON
FOR ANZ230>237-250-254-255.
SMALL CRAFT ADVISORY FROM 2 AM TO 6 PM EST WEDNESDAY FOR
ANZ230>237-250-254-255.
&&
SYNOPSIS...WTB/RLG
NEAR TERM...WTB
SHORT TERM...WTB
LONG TERM...RLG
AVIATION...EVT/RLG
MARINE...WTB/RLGHazardous weather outlook, Dec 23, 5:39 AM EST, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 539 AM EST TUE DEC 23 2008 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-241045- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 539 AM EST TUE DEC 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. ACROSS INTERIOR ZONES...THERE IS A RISK OF A PERIOD OF SNOW SLEET OR FREEZING RAIN LATE TONIGHT BEFORE CHANGING TO JUST RAIN ON WEDNESDAY. THIS COULD CAUSE A FEW HOURS OF SLIPPERY ROAD CONDITIONS LATE TONIGHT...AND THERE IS A CHANCE THAT A WINTER WEATHER ADVISORY MAY NEED TO BE ISSUED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG SOUTHWEST WINDS ARE EXPECTED OVER SOUTHEAST NEW ENGLAND WEDNESDAY NIGHT. ACROSS CAPE COD...MARTHAS VINEYARD AND NATUCKET...GUSTS OVER 50 MPH WEDNESDAY NIGHT COULD CAUSE SOME DAMAGE TO TREES AND LARGE LIMBS WITH SCATTERED POWER OUTAGES. IN ADDITION...A WARM AND MOIST FLOW OVER THE SNOW COULD PRODUCE AREAS OF VERY DENSE FOG WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR A TIME WEDNESDAY NIGHT DUE TO THE THREAT OF DAMAGING WINDS. ANZ231>235-250-254-255-241045- CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 539 AM EST TUE DEC 23 2008 ...GALE WARNING IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. THE GALE WARNING WILL LIKELY BE DROPPED AT 6 AM. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. INCREASING SOUTH TO SOUTHWEST WIND MAY PRODUCE GALE FORCE WINDS OVER MANY OF THE COASTAL WATERS WEDNESDAY NIGHT...ESPECIALLY THOSE WATERS SOUTH AND EAST OF CAPE COD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230-236-237-241045- BOSTON HARBOR-NARRAGANSETT BAY-BLOCK ISLAND SOUND- 539 AM EST TUE DEC 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED DURING THIS PERIOD. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A GALE WARNING MAY BECOME NECESSARY WEDNESDAY NIGHT WHEN STRONG SOUTHWEST WINDS ARRIVE OVER THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THOMPSON
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 7:07 PM EST | Small Craft Advisory | BOX | 20 hr | |
| Dec 23, 3:58 PM EST | Winter Weather Advisory | BOX | Essex, Franklin, Hampden, Hampshire, Middlesex, Worcester | 21 hr |
| Dec 23, 4:46 PM EST | Gale Watch | BOX | 12 hr | |
| Dec 23, 4:46 PM EST | Small Craft Advisory | BOX | 12 hr |
Nearby
High Wind Watches in Massachusetts, 2008High Wind Watches in Rhode Island, 2008Every high wind watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.